Seminarios


  • Seminarios del 2015-2016


    • Autor:Nsoki Mavinga
      Titulo:Steklov eigenproblem and elliptic equations with nonlinear boundary conditions.
      Fecha:Miercoles 3 de noviembre
      Hora: 11:00 h.
      Lugar: Sala 209.
      Abstract:

      We are concerned with the solvability of second order elliptic partial differential equations with nonlinear boundary conditions by imposing asymptotic nonresonance conditions of nonuniform type with respect to the Steklov spectrum on the boundary nonlinearity. We cast the problem in terms of nonlinear compact perturbations of the identity on appropriate trace spaces in order to prove the existence of strong solutions. We obtain a priori estimates for possible solutions to a homotopy on suitable trace spaces and use topological degree arguments.


    • Autor:Xavier Cabré
      Titulo:Curves and surfaces with constant nonlocal mean curvature
      Fecha:Jueves 12 de noviembre
      Hora: 12:00 h
      Lugar: Sala 209
      Abstract:

      We are concerned with hypersurfaces of $\mathbb{R}^N$ with constant nonlocal (or fractional) mean curvature. This is the equation associated to critical points of the fractional perimeter under a volume constraint. Our results are twofold. First we prove the nonlocal analogue of the Alexandrov result characterizing spheres as the only closed embedded hypersurfaces in $\mathbb{R}^N$ with constant mean curvature. Here we use the moving planes method. Our second result establishes the existence of periodic bands or ''cylinders'' in $\mathbb{R}^2$ with constant nonlocal mean curvature and bifurcating from a straight band. These are Delaunay type bands in the nonlocal setting. Here we use a Lyapunov-Schmidt procedure for a quasilinear type fractional elliptic equation. (This is joint work with Mouhamed M. Fall, Joan Solà-Morales, and Tobias Weth)


    • Autor:Jaime Ortega
      Titulo:Some ideas on inverse problems in fluid mechanics
      Fecha:Miercoles 18 de noviembre
      Hora: 12:00 h
      Lugar: Sala 209
      Abstract:

      In the last years, Inverse problems became and interesting area, due to the large number of applications, for example in medicine, mining, earth sciences, oceanography, among others. In this talk we will focus in the study of inverse problems related with fluid mechanics. We will present a review of several results in viscous and inviscid fluids, related with the analogous well known Calderon’s Problems and with the called geometric Inverse problems. Finally we will discuss some open problems.


    • Autor:Hiroshi Matano
      Titulo:On a free boundary problem for the curvature flow with driving force
      Fecha:Martes 24 de noviembre
      Hora: 11:00 h
      Lugar: Sala 209
      Abstract:

      This talk is concerned with a free boundary problem associated with the curvature dependent motion of planar curves in the upper half plane whose two endpoints slide along the horizontal axis with prescribed fixed contact angles. The first main result is on the classification of solutions; every solution falls into one of the three categories, namely, area expanding, area bounded and area shrinking types. We then study in detail the asymptotic behavior of solutions in each category. Among other things we show that solutions are asymptotically self-similar both in the area expanding and the area shriknking cases, while solutions converge to either a stationary solution or a traveling wave in the area bounded case. Thus the renormalized curve converges to some profile in each of the three cases, but the proof of the convergence is totally different among the three cases. This is joint work with Jong-Shenq Guo, Masahiko Shimojo and Chang-Hong Wu.


    • Autor: Alessandra Lunardi
      Título: Surface measures in Banach spaces
      Fecha:25 Feb 2016 12:00
      Lugar: Aula 209
      Abstract:
      Let X be a Banach space endowed with a probability Borel measure m. I will describe different approaches for the construction of surface measures associated to m, and related integration by parts formulae on smooth enough subsets of X. The available literature deals mainly with non-degenerate Gaussian measures in separable Banach spaces. In that case, integration by parts formulae for smooth functions are similar (as far as possible) to the finite dimensional case. They may be extended to Sobolev functions since a trace theory for Sobolev functions on smooth surfaces is available.

    • Autor: Rafael Orive
      Título: Análisis de fluidos incompresibles en medios porosos spaces
      Fecha:15 Marzo 2016 11:00
      Lugar: Aula 209
      Abstract:

      En este seminario hablaremos sobre las soluciones del sistema de ecuaciones que involucran la transferencia del calor con un término de disipación fraccionario en un fluido incompresible en un medio poroso (DPM). Este sistema se escribe del siguiente modo

      \begin{eqnarray*}
& &\displaystyle\frac{\partial T}{\partial t}+v\cdot\nabla T=-\nu\Lambda^\alpha T,\\
& &\label{darcy}
v=-\left(\nabla p+\gamma T\right),\\
& & \label{incom}
\hbox{div}\, v=0,
\end{eqnarray*}

      para $\nu>0$, y $\Lambda^\alpha \equiv (-\Delta)^{\alpha/2}$.

      Se considera $0\leq \alpha \leq 2$ . El caso $\alpha = 1$ se conoce como crítico, $1<\alpha \leq 2$ es subcrítico y caso $0\leq \alpha < 1$ supercrítico. Trataremos distintas propiedades de sus soluciones dependiendo de este valor. En particular, mostraremos cómo propiedades de sus soluciones son compartidas con otros modelos de sistemas resultantes de la mecánica de fluidos, como las ecuaciones de Euler, la ecuación de Burgers, las ecuaciones quasigeostróficas, las ecuaciones de la magneto hidrodinámica o la ecuación de Boussinesq.

      Este trabajo ha resultado de la colaboración con A. Castro, D. Córdoba, F. Gancedo, R. Granero, R. Miclea y C. Niche.


    • Autor: Jorge Cossio (Universidad Nacional de Colombia Sede Medellín)
      Título: Existence And Multiplicity Results for some quasilinear elliptic problems
      Fecha:5 Abril 2016 11:00
      Lugar: Aula 209
      Abstract:

      In this talk we study the existence of solutions for the quasilinear elliptic boundary value problem

      $$\begin{aligned}
											   \label{PL} \left\{\begin{array}{rl}
											   \Delta _pu  + f(u)& = 0 \qquad \hbox{in} \ \ \ \Omega,\\
											   u & = 0 \qquad \hbox{on} \ \ \partial \Omega,
											   \end{array}\right.\end{aligned}$$

      where $\Delta _p u=$ div$(|\nabla u|^{p-2}\nabla u)$ is the $p$-Laplace operator, $p>1$, $\Omega \subset  \mathbb{R}^N$ ($N \ge 2$) is a bounded and smooth domain, and $f :\mathbb{R} \to \mathbb{R}$ is a nonlinear function such that $f(0)=0$.

      First we present some results concerning the existence of multiple radial solutions for problem ([PL]), when the nonlinearity is either p-asymptotically linear at infinity or p-asymptotically superlinear at the origin. The main tools that we use are bifurcation theory and the shooting method. Additionally, we prove the existence of multiple solutions for problem ([PL]), when the $p$-derivative at zero and the p-derivative at infinity are greater than the first eigenvalue of the $p$-Laplace operator. We extend a result due to J. Cossio, S. Herrón, and C. Vélez

      References
    • Existence of solutions for a quasilinear elliptic problem, Preprint.
    • Multiple solutions for nonlinear Dirichlet problems via bifurcation and additional results. J. Math. Anal. Appl. 339, no. 1, 166-179, 2013.
    • Infinitely many radial solutions for a p-Laplacian problem p-superlinear at the origin, J. Math. Anal. Appl., 376, 741-749, 2011.
    • Existence of radial solutions for an asymptotically linear p-Laplacian problem, J. Math. Anal. Appl., 345, 583-592, 2008.

    • Autor: Ana Vargas, UAM
      Título: Teoremas de restricción y aplicaciones a ecuaciones dispersivas
      Fecha:31 de Mayo a las 11:00
      Lugar: Aula 209
      Abstract:

      Las desigualdades clásicas de Stricharz (teorema de Stein-Tomas) afirman que la solución $eitΔu0,$ of del problema de valores iniciales \[i\frac{\partial u}{\partial t}+\Delta u= 0, \; (t,x)\in\mathbf R\times\mathbf R^N,\] \[u(0)= u_0, \mbox{ in }\mathbf R^N\],

      cumple, para \(q=2\frac{N+2}{N}\),

      \[\label{str} \|e^{it\Delta} u_0\|_{L^{q}(R\times R^{N})}\le C\|u_0\|_{L^2(R^N)}.\]

      Hay un teorema similar para la ecuación de ondas. Estas estimaciones se han usado en los últimos treinta años para estudiar ecuaciones dispersivas no lineales. Hablaremos de algunas de estas aplicaciones y otros problemas relacionados (Bochner–Riesz, Kakeya).

      A finales de los noventa se comenzó a estudiar la versión bilineal del problema (Bourgain, Wolff, Tao, Vega, V.). La versión óptima (en el caso \(L^2\)) se debe a T. Wolff y T. Tao. En 2006, J. Bennett, A. Carbery y T. Tao demostraron una versión multilineal del teorema. En 2011 fue utilizada por J. Bourgain y Guth para avanzar en el problema clásico de restricción y en 2012, Bourgain mostró otra aplicación al problema de convergencia a.e. al dato inicial, propuesto por Carleson en 1979.


    • Autor: Leandro Martín Del Pezzo, (UBA) - Conicet - Universidad Torcuato Di Tella
      Título: Clustering in metric graphs
      Fecha:7 de Junio a las 11:00
      Lugar: Aula 209
      Abstract:

      One of the major problems for networks is that of clustering. This problem consists in identifying dense regions of a network that maximize (or minimize) some criterion. In this talk, we will deal with metric graphs (that is, graphs in which each edge is assigned a length) and we will try to identify clusters. To this end, we will study the first non-zero eigenvalue of the $p-$Laplacian on a metric graph with Newmann–Kirchoff conditions on the nodes. We will show that an associated eigenfunction $u_p$ provides two sets inside the graph ($\{u_p<0\}$ and $\{u_p>0\}$) that define the clusters. In addition, we will describe in detail the limits cases: $p\to\infty$ and $p\to1$.

      The talk is based on a joint work with Julio Rossi.

      Castellano

      Uno de los principales problemas en redes es el de "clustering". Este problema consiste en la identificación de regiones densas de una red que maximicen (o minimicen) algún criterio. En esta charla, nos ocuparemos de los grafos métricos (es decir grafos en los cuales cada arista tiene asignada una longitud) y trataremos de identificar regiones. Con este fin, estudiaremos el primer autovalor no nulo del p-Laplaciano sobre en un grafo métrico. Mostraremos que, cada autofunción $u_p$ proporciona dos conjuntos dentro del grafo ($\{u_p<0\}$ y $\{u_p>0\}$) que definen las regiones. Además, describiremos detalladamente los casos límites: $p\to\infty$ y $p\to1$.

      Esta charla se basa en un trabajo en conjunto con Julio Rossi.


    • Autor: Alicia Martinez Gonzalez, UCLM
      Título: Matemáticas contra el cancer
      Fecha:17 de Junio a las 12:00
      Lugar: Aula 209
      Abstract:
      Esta charla explora la utilización de modelos matemáticos como herramientas para ayudar a entender la complejidad de los tumores y su entorno. El estudio presta especial atención al cancer de mama y los gliomas, que son tumores cerebrales primarios. Se han desarrollado y estudiado teórica y numéricamente una variedad de modelos matemáticos de ecuaciones diferenciales ordinarias y en derivadas parciales a nivel micro y macroscópico. Se han analizado múltiples imágenes médicas de cinco hospitales para buscar parámetros predictivos y pronósticos en diferentes patologías. Esta investigación es la base de una colaboración traslacional entre neurooncólogos, radio-oncólogos, patólogos, biólogos, cirujanos... y matemáticos unidos en un objetivo común: conocer mejor la evolución del tumor y mejorar su manejo terapéutico.